Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Spaces of graphs and surfaces: on the work of Søren Galatius
HTML articles powered by AMS MathViewer

by Ulrike Tillmann PDF
Bull. Amer. Math. Soc. 49 (2012), 73-90 Request permission


We put Soren Galatius’s result on the homology of the automorphism group of free groups into context. In particular we explain its relation to the Mumford conjecture and the main ideas of the proofs.
Similar Articles
  • Retrieve articles in Bulletin of the American Mathematical Society with MSC (2010): 20J06
  • Retrieve articles in all journals with MSC (2010): 20J06
Additional Information
  • Ulrike Tillmann
  • Affiliation: Mathematical Institute, Oxford University, 24-29 St Giles St., Oxford OX1 3LB, United Kingdom
  • Email:
  • Received by editor(s): July 18, 2011
  • Received by editor(s) in revised form: August 7, 2011
  • Published electronically: October 19, 2011
  • © Copyright 2011 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Bull. Amer. Math. Soc. 49 (2012), 73-90
  • MSC (2010): Primary 20J06
  • DOI:
  • MathSciNet review: 2869008